Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 89, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 19, 2024, 8:25 PM EDT for Carteret County, Dare County, North Carolina. It took effect at Oct 20, 2024, 2:45 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2024, 8:25 PM EDT (00:25 UTC)
- In effect from
- Oct 20, 2024, 2:45 AM EDT
- Expired
- Oct 20, 2024, 7:54 PM EDT
- In force
- 17 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC
The radar
The Morehead City radar (KMHX), 90 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WHUS42 KMHX 200025 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 825 PM EDT Sat Oct 19 2024 NCZ203-201230- /O.EXP.KMHX.BH.S.0088.000000T0000Z-241020T0000Z/ /O.NEW.KMHX.BH.S.0089.241020T1200Z-241021T0000Z/ /O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/ /O.CON.KMHX.SU.Y.0013.000000T0000Z-241020T1600Z/ Northern Outer Banks- 825 PM EDT Sat Oct 19 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...For the Coastal Flood Advisory, up to 1 to 2 feet of inundation above ground level in low- lying areas near shorelines and tidal waterways. For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. * WHERE...Northern Outer Banks. * WHEN...For the Coastal Flood Advisory, until noon EDT Sunday. For the Beach Hazards Statement, from 8 AM EDT Sunday through Sunday evening. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 AM and 4:45 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ205-201230- /O.EXP.KMHX.BH.S.0088.000000T0000Z-241020T0000Z/ /O.NEW.KMHX.BH.S.0089.241020T1200Z-241021T0000Z/ /O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/ /O.CON.KMHX.SU.Y.0013.000000T0000Z-241020T1600Z/ Hatteras Island- 825 PM EDT Sat Oct 19 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...For the Coastal Flood Advisory, up to 1 to 2 feet of inundation above ground level in low-lying areas near shorelines and tidal waterways. For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Hatteras Island. * WHEN...For the Coastal Flood Advisory, until noon EDT Sunday. For the Beach Hazards Statement, from 8 AM EDT Sunday through Sunday evening. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 AM and 4:45 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-201230- /O.EXP.KMHX.BH.S.0088.000000T0000Z-241020T0000Z/ /O.NEW.KMHX.BH.S.0089.241020T1200Z-241021T0000Z/ /O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/ East Carteret- 825 PM EDT Sat Oct 19 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... * WHAT...For the Coastal Flood Advisory, up to one foot of inundation above ground level in low-lying areas near shorelines and tidal waterways. For the Beach Hazards Statement, dangerous rip currents and strong longshore currents in the surf zone. * WHERE...East Carteret County. * WHEN...For the Coastal Flood Advisory, until noon EDT Sunday. For the Beach Hazards Statement, from 8 AM EDT Sunday through Sunday evening. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 AM and 4:45 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ195-199-204-201230- /O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/ West Carteret-Coastal Onslow-Ocracoke Island- 825 PM EDT Sat Oct 19 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY... * WHAT...Up to one foot of inundation above ground level in low- lying areas near shorelines and tidal waterways. * WHERE...Areas along Bogue Banks beaches, Bogue Sound, the Newport and White Oak Rivers, and adjacent tidal creeks, areas in North Topsail Beach, the lower New River, and adjacent tidal creeks, and areas along the beaches, Pamlico Sound, and adjacent tidal creeks. * WHEN...Until noon EDT Sunday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
3 follow-up statements
048 WHUS42 KMHX 200645 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 245 AM EDT Sun Oct 20 2024 NCZ203-202000- /O.CAN.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/ /O.EXT.KMHX.BH.S.0089.241020T0645Z-241021T0000Z/ /O.CON.KMHX.SU.Y.0013.000000T0000Z-241020T1600Z/ Northern Outer Banks- 245 AM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...COASTAL FLOOD ADVISORY IS CANCELLED... * WHAT...For the Beach Hazards Statement, dangerous rip currents and strong longshore currents in the surf zone. For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. * WHERE...Northern Outer Banks beaches. * WHEN...For the Beach Hazards Statement, through this evening. For the High Surf Advisory, until noon EDT today. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-202000- /O.CAN.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/ /O.EXT.KMHX.BH.S.0089.241020T0645Z-241021T0000Z/ East Carteret- 245 AM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IS CANCELLED... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Core Banks beaches. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ195-199-204-200745- /O.CAN.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/ West Carteret-Coastal Onslow-Ocracoke Island- 245 AM EDT Sun Oct 20 2024 ...COASTAL FLOOD ADVISORY IS CANCELLED... Water levels will remain below advisory criteria. $$ NCZ205-202000- /O.EXT.KMHX.BH.S.0089.241020T0645Z-241021T0000Z/ /O.CON.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/ /O.CON.KMHX.SU.Y.0013.000000T0000Z-241020T1600Z/ Hatteras Island- 245 AM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING NORTH OF CAPE HATTERAS... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...For the Beach Hazards Statement, dangerous rip currents and strong longshore currents in the surf zone. For the Coastal Flood Advisory, 1 to 2 of inundation above ground level in low- lying areas near shorelines and tidal waterways. For the High Surf Advisory, large breaking waves of 4 to 8 feet in the surf zone. * WHERE...Hatteras Island north of Cape Hatteras. * WHEN...For the Beach Hazards Statement, through this evening. For the Coastal Flood Advisory, until noon EDT today. For the High Surf Advisory, until noon EDT today. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
044 WHUS42 KMHX 201611 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1211 PM EDT Sun Oct 20 2024 NCZ205-210000- /O.EXP.KMHX.CF.Y.0025.000000T0000Z-241020T1600Z/ /O.EXP.KMHX.SU.Y.0013.000000T0000Z-241020T1600Z/ /O.CON.KMHX.BH.S.0089.000000T0000Z-241021T0000Z/ Hatteras Island- 1211 PM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE HATTERAS... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Hatteras Island beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ203-210000- /O.EXP.KMHX.SU.Y.0013.000000T0000Z-241020T1600Z/ /O.CON.KMHX.BH.S.0089.000000T0000Z-241021T0000Z/ Northern Outer Banks- 1211 PM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Northern Outer Banks beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ196-210000- /O.CON.KMHX.BH.S.0089.000000T0000Z-241021T0000Z/ East Carteret- 1211 PM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE LOOKOUT... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Core Banks beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
456 WHUS42 KMHX 202354 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 754 PM EDT Sun Oct 20 2024 NCZ196-203-205-211200- /O.CAN.KMHX.BH.S.0089.000000T0000Z-241021T0000Z/ /O.NEW.KMHX.BH.S.0090.241021T1200Z-241022T0000Z/ East Carteret-Northern Outer Banks-Hatteras Island- 754 PM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras, and Core Banks beaches. * WHEN...From Monday morning through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5:30 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ204-211200- /O.NEW.KMHX.BH.S.0090.241021T1200Z-241022T0000Z/ Ocracoke Island- 754 PM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Ocracoke Island beaches. * WHEN...From Monday morning through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5:30 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 19, 7:10 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 19, 7:10 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
710 PM EDT Sat Oct 19 2024
.SYNOPSIS...
High pressure will persist over the area through mid next week.
A dry cold front will move through on Thursday followed by
another area of high pressure late next week into next weekend.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 7 PM Sat...High pressure will continue at the sfc and
aloft, as quiet weather prevails. Mostly clear skies and light
winds overnight will lead to strong radiational cooling, and
leaned towards the coolest guidance. No strong signal in
guidance indicating impactful fog but cannot rule out patchy
steam fog again across bodies of water. Expecting lows inland in
the low to mid 40s, and in the 50s along the beaches due to
flow off the waters. Some isolated sheltered spots could again
fall into the upper 30s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 245 PM Sat...High pressure will remain in place at the sfc
and aloft, resulting in another beautiful/seasonable day across
eastern NC. Low level thickness values and NNE flow support
temps near to slightly below normal, with highs in the upper
60s/low 70s for the beaches and low/mid 70s inland.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 4 AM Sat...Ridging becomes centered over the Eastern
Seaboard this weekend and moves little into midweek next week
continuing to bring warming temperatures and continued dry
weather to ENC.
Sunday night through Wednesday...High pressure remains quasi-
stationary overhead all the way into mid week. At the surface
high pressure builds over the OH Valley and Mid Atlantic states
and moves little into midweek keeping things dry across ENC with
nerly flow continuing. Will note some offshore showers will be
possible mainly from Mon onwards as a weak coastal trough sets
up but not expecting any precip to move inland, and this
activity should remain over the Gulf Stream if it occurs at all.
Diurnal range will be large as ground temps cont to dry and a
dry atms persists, leading to warm days and cool nights. Low
level thicknesses around 1380M translate to highs 75-80 early
next week into mid week, which will be some 5+ degrees above
climo. Lows will be near climo.
Thursday through Friday...Next cold front is progged to move
through the region, though appears to be moisture-starved and
will move through on the dry side, with temps being knocked back
down to near normal for late Oct.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /through Sunday Evening/...
As of 7 PM Sat...Pred VFR conditions will prevail through the
TAF period under mostly clear skies. Airmass is still too dry
for any impactful fog overnight and early tomorrow morning, but
cannot rule out patchy steam fog across bodies of water where
winds decouple (inland from the coast) as temps will be much
cooler than than the water. The best chance will be at PGV
overnight.
LONG TERM /Sunday night through Thursday/...
As of 4 AM Sat...VFR mostly SKC with a steady nerly breeze as
high pressure will be anchored to the west and north of ENC.
&&
.MARINE...
SHORT TERM /through Sunday/...
As of 245 PM Sat...Latest obs show NNE winds 10-20 kt, gusting
20-25 kt across the coastal waters, with seas 5-10 ft (highest
north of Ocracoke). SCAs continue for the coastal waters through
the period. High pressure building into the Mid-Atlantic and
strong low pressure well off the coast will continue to bring
gusty NNE winds and large seas through Sunday. Seas will subside
to 6-9 ft overnight and 5-8 ft Sunday.
LONG TERM /Sunday night through Thursday/...
As of 4 AM Sat...Will have SCA's for lingering high seas
through Monday across the coastal waters before winds finally
ease the beginning of next week as the pressure gradient relaxes
with high pressure building closer to ENC. Next cold front will
move through mainly dry on Thu but bring gusty north winds back
into the area, with a period of SCA winds and seas possible.
&&
.TIDES/COASTAL FLOODING...
As of 245 PM Sat...The combination of persistent N-NErly winds
and King tides will continue to result in minor oceanside
coastal flooding issues, especially around the high tide through
Sunday morning. Had more reports of ocean overwash in Hatteras
Island this morning. Highest tide levels seen earlier this
morning, with tides gradually lower through early next week.
Overall expecting 1 to 2 ft for the oceanside, particularly
Hatteras Island where the combination of highest wave action of
8+ ft and long period swells leads to ocean overwash where dune
structures are compromised. The High Surf Advisory remains in
effect for areas north of Cape Hatteras due to these high
breaking waves.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until noon EDT Sunday for NCZ195-196-
199-203>205.
Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
203-205.
Beach Hazards Statement from Sunday morning through Sunday
evening for NCZ196-203-205.
High Surf Advisory until noon EDT Sunday for NCZ203-205.
MARINE...Small Craft Advisory until 2 AM EDT Monday for AMZ150.
Small Craft Advisory until 4 AM EDT Tuesday for AMZ152-154.
Small Craft Advisory until 11 PM EDT Monday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...CQD/SGK
SHORT TERM...CQD
LONG TERM...TL
AVIATION...CQD/TL/SGK
MARINE...CQD/TL
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Oct 19, 5:23 AM EDT, 15 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 523 AM EDT Sat Oct 19 2024 NCZ029-044>047-079>081-090>092-094-193-194-198-200930- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 523 AM EDT Sat Oct 19 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-200930- West Carteret- 523 AM EDT Sat Oct 19 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-200930- Coastal Onslow- 523 AM EDT Sat Oct 19 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-200930- Northern Outer Banks-Hatteras Island- 523 AM EDT Sat Oct 19 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-200930- East Carteret- 523 AM EDT Sat Oct 19 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-200930- Ocracoke Island- 523 AM EDT Sat Oct 19 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 7:54 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.